Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 75, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 23, 2016, 10:51 PM CDT for Dallas County, Ellis County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2016, 10:51 PM CDT (03:51 UTC)
- Expired
- Mar 23, 2016, 11:33 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Dallas County, TX, Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 45 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:55 PM CDT | HAIL 0.75 | 2 W Cedar Hill, TX | DIME SIZED HAIL AT CEDAR HILL STATE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.9
The text
As transmitted.
776
WUUS54 KFWD 240351
SVRFWD
TXC113-139-240445-
/O.NEW.KFWD.SV.W.0075.160324T0351Z-160324T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1145 PM CDT
* AT 1051 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUNCANVILLE...
MOVING EAST AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
DALLAS...IRVING...GRAND PRAIRIE...MESQUITE...MANSFIELD...DESOTO...CEDAR
HILL...DUNCANVILLE...LANCASTER...WAXAHACHIE...BALCH SPRINGS...
MIDLOTHIAN...SEAGOVILLE...GLENN HEIGHTS...RED OAK...HUTCHINS...COCKRELL
HILL...SUNNYVALE...WILMER AND OVILLA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 35E BETWEEN MILE MARKERS 404 AND 428.
INTERSTATE 20 BETWEEN MILE MARKERS 454 AND 485.
INTERSTATE 30 BETWEEN MILE MARKERS 33 AND 48.
INTERSTATE 635 BETWEEN MILE MARKERS 1 AND 6.
INTERSTATE 45 BETWEEN MILE MARKERS 261 AND 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3243 9708 3255 9708 3255 9704 3279 9703
3279 9652 3254 9653 3251 9650 3247 9650
TIME...MOT...LOC 0351Z 270DEG 44KT 3262 9691
HAIL...1.50IN
WIND...<50MPH
$$
BAIN1 follow-up statement
630
WWUS54 KFWD 240433
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 PM CDT WED MAR 23 2016
TXC113-139-240443-
/O.CAN.KFWD.SV.W.0075.000000T0000Z-160324T0445Z/
ELLIS TX-DALLAS TX-
1133 PM CDT WED MAR 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLIS AND
SOUTHERN DALLAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3243 9708 3255 9708 3255 9704 3279 9703
3279 9652 3254 9653 3251 9650 3247 9650
TIME...MOT...LOC 0430Z 270DEG 44KT 3262 9629
$$
BAINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:24 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 23, 6:24 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 624 PM CDT WED MAR 23 2016 .AVIATION... THE COMBINATION OF AN UPPER TROUGH...A DRY LINE AND A COLD FRONT WILL LEAD TO A ROUND OF CONVECTION THIS EVENING... CONVERGENCE ALONG A DRY LINE HAS LED TO ISOLATED THUNDERSTORM DEVELOPMENT NORTH OF THE DFW AREA OVER THE PAST HOUR OR SO. HI-RES MODEL GUIDANCE INDICATES THAT ACTIVITY WILL BACK-BUILD SOUTHWESTWARD TOWARDS THE KMWL AREA OVER THE NEXT COUPLE OF HOURS AS STRONGER FORCING ASSOCIATED WITH THE UPPER TROUGH ARRIVES FROM THE WEST. FOR SIMPLICITY WE WILL BEGIN THE METROPLEX TAFS WITH VCTS. THE FRONT WILL LIKELY OVERTAKE THE DRYLINE ABOUT THE SAME TIME STORMS BEGIN TO AFFECT THE DALLAS-FORT WORTH AREA...WHICH SHOULD BE IN THE THE 02-04Z TIME FRAME. ACTIVITY MAY START OFF ISOLATED IN NATURE...WITH STORMS THEN FORMING INTO A LINE AND DEVELOPING SOUTHEASTWARD ACROSS THE REGION WITH THE FRONT. TIMING OF THE ONSET OF CONVECTION IN THE WACO AREA WILL PROBABLY BE AROUND 3 HOURS AFTER THE DFW AREA...OR BEGINNING AROUND MIDNIGHT LOCAL. GUSTY NORTHWEST WINDS AND VFR CONDITIONS ARE EXPECTED FOLLOWING THE PASSAGE OF THE FRONT. 30 && .UPDATE.../1148 AM CDT/ AN UPPER LEVEL LOW IS CURRENTLY MOVING INTO WESTERN KANSAS WITH ITS ATTENDANT SURFACE LOW ALSO MOVING ACROSS KANSAS. A DRYLINE EXTENDS FROM THE SURFACE LOW SOUTH...WITH THE LEADING EDGE NEAR A VERNON TO SWEETWATER TO OZONA LINE. THE DRYLINE WILL CONTINUE MIXING EAST...STALLING ACROSS NORTH TEXAS AROUND MID- AFTERNOON AS THE LOWER AND MID LEVEL WINDS BECOME MORE SOUTHWESTERLY WHILE THE UPPER LEVEL TROUGH MOVES EAST. WHERE THE DRYLINE STALLS REMAINS THE MAIN CHALLENGE FOR THE FORECAST THE REMAINDER OF THE DAY. THE HI RES MODELS STALL THE DRYLINE FURTHER WEST THAN PREVIOUSLY THOUGHT AND HAVE UPDATED THE FORECAST TO REFLECT THIS CHANGE. THE LOCATION OF THE DRYLINE AND WHERE IT STALLS WILL HAVE IMPACTS ON THE LOCATION OF STORM DEVELOPMENT LATER TODAY. LATEST MODEL GUIDANCE SUGGESTS THE DRYLINE WILL STALL NEAR A GAINESVILLE TO GOLDTHWAITE LINE LATE THIS AFTERNOON. THE RAP HAS BEEN CONSISTENTLY DEVELOPING ISOLATED CONVECTION ALONG THE DRYLINE ALONG AND NORTH OF INTERSTATE 20 BETWEEN 22-23Z /5-6 PM CDT/ AND NOW THE HRRR IS DEVELOPING CONVECTION TOO IN THE SAME GENERAL LOCATION AND TIME. FORECAST SOUNDINGS FROM THE RAP SHOW THE CAP WEAKENING ALONG THE DRYLINE ALLOWING FOR CONVECTIVE INITIATION AND HAVE ADJUSTED THE AFTERNOON POPS ACCORDINGLY FOR THIS POTENTIAL ALONG AND WEST OF A BOWIE TO MERIDIAN LINE. STILL KEPT THE POPS LOW AT 20 PERCENT AS ANY STORMS DURING THE 4-6 PM TIME FRAME SHOULD BE ISOLATED BUT THESE STORMS COULD BE SEVERE. CAPE VALUES WILL BE BETWEEN 1500-2000 J/KG WITH STRONG BULK SHEAR VALUES. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. AFTER 6-7 PM...THE COLD FRONT WILL START TO OVERTAKE THE DRYLINE FROM NORTH TO SOUTH AND A NARROW BAND OF STORMS ALONG THE FRONT/DRYLINE IS EXPECTED TO DEVELOP AS THIS HAPPENS. WITH THE LIKELIHOOD THAT THE DRYLINE WILL BE WEST OF INTERSTATE 35...EXPANDED THE EVENING POPS WEST AS WELL BUT THE BEST STORM CHANCES WILL BE ALONG AND EAST OF INTERSTATE 35. SEVERE STORMS WILL AGAIN BE POSSIBLE WITH A THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES IN THE EVENING HOURS BUT THE MAIN THREAT MAY TRANSITION TO STRONG WINDS LATER IN THE EVENING AND OVERNIGHT IF THE STORMS BECOME LINEAR ALONG THE FRONT...SIMILAR TO A SQUALL LINE. OVERNIGHT...THE SEVERE THREAT WILL LOWER BUT WILL STILL BE POSSIBLE. THE STORMS SHOULD BE EAST AND SOUTHEAST OF THE AREA BY DAYBREAK AS THE FRONT MOVES OUT OF CENTRAL TEXAS. && .PREV DISCUSSION... /ISSUED 347 PM CDT WED MAR 23 2016/ FOR THE REMAINDER OF TODAY AND TONIGHT...NO SIGNIFICANT CHANGES ARE EXPECTED FROM THE UPDATE ISSUED AROUND MIDDAY AND HAVE APPENDED THE UPDATE DISCUSSION BELOW FOR REFERENCE. BOTH THE RED FLAG WARNING AND WIND ADVISORY WILL REMAIN IN EFFECT TROUGH 7 PM CDT EVEN THOUGH MANY SITES ARE NOT CONSISTENTLY MEETING CRITERIA. THE THREAT FOR FIRES AND STRONG GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS. WE CONTINUE TO TRACK THE LOCATION OF THE DRYLINE...VISIBLE ON AREA RADARS...WHICH AT 3 PM WAS LOCATED NEAR A LINE FROM OKLAHOMA CITY TO GRAHAM TO FORT STOCKTON. SOME CUMULUS CLOUDS HAVE BEEN DEVELOPING ALONG THE DRYLINE FROM OLNEY/GRAHAM TO ABILENE BUT THERE IS LITTLE VERTICAL EXTENT TO THESE CLOUDS AND NO CONVECTIVE DEVELOPMENT. ACARS SOUNDINGS AT KDFW AIRPORT INDICATE THE CAP HAS WEAKENED BUT IS STILL IN PLACE. HOWEVER...BY 22-23Z...THE HRRR CONTINUES TO DEVELOP CONVECTION NEAR THE I-35 CORRIDOR AND RAPIDLY INCREASES THE INTENSITY OF THESE STORMS WHICH WOULD BE EXPECTED GIVEN THE UNSTABLE ENVIRONMENT AND SUFFICIENT SHEAR FOR SUPERCELLS IF THE CAP CAN BE WEAKENED/ERODED. THE COLD FRONT CAN ALSO BE TRACKED ON VISIBLE SATELLITE IMAGERY AND AREA RADARS SWEEPING DOWN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA. AS THE FRONT OVERTAKES THE DRYLINE IN OUR AREA THIS EVENING AND LARGE SCALE LIFT INCREASES AS THE BASE OF THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT/DRYLINE INTERACTION AND POSSIBLY THE SOUTHERN EXTENT OF THE DRYLINE. AT FIRST...THESE STORMS MAY FORM A BROKEN LINE BUT ARE EXPECTED TO CONGEAL INTO A MORE SOLID LINE AS THE FRONT PROGRESSES SOUTHEAST THROUGH THE AREA. BY DAYBREAK THURSDAY MORNING...THE STORMS SHOULD HAVE EXITED THE AREA LEAVING COOL AND BREEZY CONDITIONS IN THE WAKE OF THE FRONT. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP LATE THIS AFTERNOON AND EARLY EVENING WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR THE STORMS ALONG THE FRONT LATER...INITIAL THREATS WILL ALSO BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. HOWEVER...AS THE STORMS CONGEAL INTO A LINE...THE MAIN THREAT MAY BECOME DAMAGING WINDS...BUT THERE WILL STILL BE A LOWER THREAT FOR HAIL AND ISOLATED TORNADOES GIVEN THE SHEAR VALUES AHEAD OF THE FRONT. TEMPERATURES ON THURSDAY WILL BE COOLER WITH HIGHS IN THE 60S BUT IT WILL FEEL COOLER THAN THAT WITH BREEZY NORTH WINDS OF 10 TO 20 MPH AND GUSTS UP TO 30 MPH. BROAD TROUGHING IN THE MID LEVELS OF THE ATMOSPHERE WILL CONTINUE BUT WEAK RIDGING FROM THE SURFACE TO H700 AND A RETURN OF SOUTH WINDS FRIDAY WILL RESULT IN WARMING TEMPERATURES FRIDAY AND SATURDAY. FRIDAY AND SATURDAY ARE EXPECTED TO BE PLEASANT...SUNNY...AND DRY BUT IT WILL BE A LITTLE BREEZY IN SOME AREAS WITH WINDS OF 10-15 MPH AND SLIGHTLY HIGHER GUSTS. ANOTHER SHORTWAVE WILL MOVE THROUGH THE BROAD UPPER LEVEL TROUGH AND ACROSS THE PLAINS SATURDAY NIGHT SENDING ANOTHER COLD FRONT INTO NORTH AND CENTRAL TEXAS ON SUNDAY. THERE ARE TIMING DIFFERENCES WITH THE FRONT BUT THE LATEST TRACK HAS IT MOVING THROUGH THE REGION LATE SATURDAY NIGHT AND SUNDAY MORNING. THERE MAY BE SOME WEAK INSTABILITY AHEAD OF THE FRONT FOR A FEW STRONG STORMS BUT CONFIDENCE IN THIS IS LOW AND WE WILL CONTINUE TO MONITOR THE INSTABILITY AND TIMING LEADING UP TO THIS NEXT SYSTEM. SUNDAY WILL BE A COOL DAY FOR MOST WITH TEMPERATURES DEPENDING ON THE TIMING OF THE FRONT. EARLY NEXT WEEK WILL BE DRY WITH INCREASING TEMPERATURES BUT ANOTHER STRONG UPPER LEVEL SYSTEM MAY DEVELOP IN THE WESTERN CONUS BY MIDWEEK BRINGING ADDITIONAL RAIN CHANCES BY MID TO LATE WEEK. JLDUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 48 64 44 72 52 / 50 5 0 0 5 WACO, TX 50 66 40 72 49 / 60 5 0 0 5 PARIS, TX 47 61 40 68 47 / 60 5 0 0 5 DENTON, TX 46 63 39 70 50 / 40 5 0 0 5 MCKINNEY, TX 47 62 39 69 49 / 50 5 0 0 5 DALLAS, TX 48 64 44 72 52 / 50 5 0 0 5 TERRELL, TX 48 63 41 70 49 / 60 5 0 0 5 CORSICANA, TX 51 65 43 71 50 / 60 10 0 0 5 TEMPLE, TX 52 66 42 71 49 / 50 5 0 0 5 MINERAL WELLS, TX 46 65 39 73 50 / 30 5 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-100>107- 115>123-129>135-141-143>147-157>161-174. RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ091-092- 100>102-115>117-129>132-141>143. && 30
Hazardous weather outlook, Mar 23, 3:31 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT WED MAR 23 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 331 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CRITICAL THREAT FOR FIRES ALONG AND WEST OF A GAINESVILLE TO GLEN ROSE TO GOLDTHWAITE LINE THROUGH 7 PM. THERE IS ALSO A WIND ADVISORY FOR MOST OF THE REGION THROUGH 7 PM. ISOLATED STORMS MAY DEVELOP ALONG A DRYLINE THIS EVENING BETWEEN 4 AND 8 PM. IF STORMS DEVELOP...THEY WILL LIKELY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOS CAN NOT BE RULED OUT EITHER. A COLD FRONT WILL REACH NORTH AND CENTRAL TEXAS LATER THIS EVENING. THUNDERSTORM CHANCES INCREASE AFTER 7 PM AS THE APPROACHING COLD FRONT OVERTAKES THE DRYLINE...AND THE CAP IN PLACE OVER THE REGION ERODES. THUNDERSTORMS ARE LIKELY TO FORM ALONG THE COLD FRONT...AND WILL LIKELY IMPACT AREAS EAST OF A GAINESVILLE TO LAMPASAS LINE. THESE STORMS WILL SUBSEQUENTLY MOVE ACROSS THE EASTERN PORTIONS OF NORTH TEXAS OVERNIGHT...EXITING THE AREA PRIOR TO DAYBREAK THURSDAY. ANY STORMS THAT FORM LATE THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN SUNDAY AND EARLY MONDAY. AS OF NOW...STRONG TO SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT.
In the hours before
Local storm report, Mar 23, 10:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1023 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL DALLAS 32.77N 96.78W
03/23/2016 E1.75 INCH DALLAS TX AMATEUR RADIO
GOLF BALL SIZED HAIL NEAR PARKER RD AT DALLAS N TOLLWAYLocal storm report, Mar 23, 10:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1032 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL PLANO 33.02N 96.72W
03/23/2016 M1.75 INCH COLLIN TX PUBLIC
GOLF BALL SIZED HAIL REPORTEDLocal storm report, Mar 23, 10:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1033 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL PLANO 33.02N 96.72W
03/23/2016 E1.75 INCH COLLIN TX BROADCAST MEDIA
GOLFBALL SIZE HAIL IN PLANOSpecial weather statement, Mar 23, 10:33 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1033 PM CDT WED MAR 23 2016
TXZ130>133-240430-
JOHNSON TX-HOOD TX-ERATH TX-SOMERVELL TX-
1033 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOOD...EASTERN ERATH...SOMERVELL
AND NORTHWESTERN JOHNSON COUNTIES UNTIL 1130 PM CDT...
AT 1032 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF DINOSAUR VALLEY STATE PARK...OR 10 MILES SOUTHWEST
OF GRANBURY...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLESON...CLEBURNE...CROWLEY...GRANBURY...KEENE...JOSHUA...PECAN
PLANTATION...GLEN ROSE...GODLEY...CROSS TIMBER...DINOSAUR VALLEY STATE
PARK...CLEBURNE STATE PARK...TOLAR AND BRIAROAKS.
THIS INCLUDES INTERSTATE 35W BETWEEN MILE MARKERS 30 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3230 9822 3256 9762 3255 9715 3233 9739
3202 9800
TIME...MOT...LOC 0332Z 262DEG 32KT 3232 9791
STALLEYLocal storm report, Mar 23, 10:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG BLUE MOUND 32.88N 97.37W
03/23/2016 TARRANT TX FIRE DEPT/RESCUE
STORAGE BUILDING DAMAGED AND RVS FLIPPEDLocal storm report, Mar 23, 10:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL FLOWER MOUND 33.03N 97.09W
03/23/2016 E1.25 INCH DENTON TX PUBLIC
HALF-DOLLAR SIZED HAIL NEAR YAGGI DR AT CHINABERRY DRThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 50 min |
| Mar 23, 7:43 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 32 min |
| Mar 23, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Wise | 53 min |
| Mar 23, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 26 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| Mar 23, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 65 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 64 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 64 min |
| Mar 23, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 46 min |
| Mar 23, 9:01 PM CDT | Tornado Warning | FWD | Tarrant | 29 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto | 23 min |
| Mar 23, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 65 min |
| Mar 23, 9:28 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 62 min |
| Mar 23, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 58 min |
| Mar 23, 9:35 PM CDT | Special Weather Statement | FWD | Grayson | 55 min |
| Mar 23, 9:54 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Mar 23, 10:06 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 54 min |
| Mar 23, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 49 min |
| Mar 23, 10:33 PM CDT | Special Weather Statement | FWD | Hood, Johnson, Somervell | 57 min |
| Mar 23, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 59 min |
| Mar 23, 10:47 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Hunt, Rockwall | 58 min |
| Mar 23, 11:18 PM CDT | Special Weather Statement | FWD | Kaufman | 57 min |
| Mar 23, 11:26 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 34 min |
| Mar 23, 11:38 PM CDT | Special Weather Statement | FWD | Bosque | 52 min |
| Mar 23, 11:43 PM CDT | Special Weather Statement | FWD | Rains | 47 min |
| Mar 23, 11:53 PM CDT | Special Weather Statement | FWD | Lampasas | 52 min |
| Mar 23, 11:55 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Kaufman, Lamar, Rains and 1 more | 35 min |
| Mar 24, 12:02 AM CDT | Special Weather Statement | FWD | McLennan | 58 min |
| Mar 24, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 27 min |
| Mar 24, 12:53 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 37 min |
| Mar 24, 7:10 AM CDT | River Flood Warning | FWD | Dallas | 24 hr |
| Mar 24, 9:11 AM CDT | River Flood Warning | FWD | Dallas | 67 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.